TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Depression and Suicide If you or a loved one is feeling depressed or suicidal, you are not alone. Talk with other users about your feelings here.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Make Believe Offline
makes everything 20% cooler.
Jeez, get a life!
***********
 
Make Believe's Avatar
 
Name: Kayleigh
Age: 28
Gender: Female
Location: Wales, U.K.

Posts: 6,185
Blog Entries: 190
Join Date: August 31st 2009

I want to be taken off citalopram - September 13th 2010, 10:41 AM

The problem I have with these pills is when I'm genuinely happy (like I have been this week) it feels like something is stopping myself from feeling it as much. I can tell I'm meant to be happy but feel a bit numb as well. It feels like it's a plaster covering up a cut.

I have an appointment with my GP soon about him giving me another 6 month prescription or not. If I ask he will probably stop giving them to me. I'm just worried about relapsing :/ Would he start giving me 10mg (I'm currently on 20mg) and weaning me off? or would he stop giving them to me all together?


"Life isn't about finding yourself. Life is about creating yourself."
  Send a message via MSN to Make Believe  
  (#2 (permalink)) Old
Pandamonium Offline
Member
I've been here a while
********
 
Pandamonium's Avatar
 
Name: Steph
Gender: Female
Location: US

Posts: 1,613
Blog Entries: 4
Join Date: January 5th 2009

Re: I want to be taken off citalopram - September 13th 2010, 12:36 PM

I would let him know what's happening with the medication first, so he can be sure it's a side effect of the medication itself.

Your doctor would probably have you slowly come off the medication and down the road, consider trying a different kind. How he goes about it will depend on the dose, how long you've been taking it, etc.
  Send a message via MSN to Pandamonium  
  (#3 (permalink)) Old
Make Believe Offline
makes everything 20% cooler.
Jeez, get a life!
***********
 
Make Believe's Avatar
 
Name: Kayleigh
Age: 28
Gender: Female
Location: Wales, U.K.

Posts: 6,185
Blog Entries: 190
Join Date: August 31st 2009

Re: I want to be taken off citalopram - September 13th 2010, 04:35 PM

Awesome I feel slightly on edge too :/ Like, I feel like I'm going to lose the plot any minute, I don't but I feel like I am :|


"Life isn't about finding yourself. Life is about creating yourself."
  Send a message via MSN to Make Believe  
  (#4 (permalink)) Old
.:Bibliophile:. Offline
PM me anytime!

TeenHelp Veteran
*************
 
.:Bibliophile:.'s Avatar
 
Gender: Just me

Posts: 16,603
Blog Entries: 1757
Join Date: January 18th 2009

Re: I want to be taken off citalopram - September 13th 2010, 08:59 PM

Hey there,

Steph basically said everything I would have said. You definitely need to talk to your doctor and explain to him what is going on. That way he can reasses what is going on and if the medicine is working for you etc. If he decides that medicine is not good for you he might find another one or he might wean you off slowly. Whatever his decision is try to be open about it.

If you need anything feel free to pm me.

Jenna


|Lead Moderator|Newsletter Officer|
   
  (#5 (permalink)) Old
Silver Halide Offline
Member
Average Joe
***
 
Silver Halide's Avatar
 
Gender: Male

Posts: 158
Join Date: August 25th 2010

Re: I want to be taken off citalopram - September 14th 2010, 03:04 AM

I agree with the previous posters. I was actually on citalopram. I would talk to your doctor about it for sure.

You'll be happy to know that if your doctor decides that it is best for you to discontinue it that you will be easily done. Citalopram has a longer half life and because of this you can step down easily without having too many negative withdrawal symptoms.

From what I have seen, many people react differently to medications. Personally I found citalopram to be numbing which is both negative and positive. Much less sad but on the other hand not as happy. However, to treat depression I found it an adequate trade-off at the time.



   
Closed Thread

Bookmarks

Tags
citalopram

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2018, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.